Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 5, 2001, 11:45 AM CDT for Bollinger County, Stoddard County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 11:45 AM CDT (16:45 UTC)
- Expired
- Jul 5, 2001, 12:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bollinger County, MO, Stoddard County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2461 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 051646
SVRPAH
MOC017-207-051730-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1145 AM CDT THU JUL 5 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOLLINGER COUNTY IN SOUTHEAST MISSOURI
NORTHERN STODDARD COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1230 PM CDT
* AT 1141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF ADVANCE...MOVING SOUTHEAST
AT 20 MPH.
* SOME LOCATIONS AFFECTED...
ADVANCE
LARGE HAIL IS LIKELY WITH THIS STORM. MOVE INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 3726 9006 3709 9010 3701 8987 3710 8983
3716 8991What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:34 AM CDT, 9 hours 11 minutes earlier.
Area forecast discussion, Jul 5, 2:34 AM CDT, 9 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 234 AM CDT THU JUL 5 2001 LATEST SURFACE ANALYSIS SHOWED FRONT ARCING SOUTHWEST FROM THE THUMB OF MI TO KLAF...KSPI...THEN WESTWARD TO KMCI. AVN 06Z FRONTAL POSITION FORECAST CLOSEST TO ACTUAL BUT FRONT STILL SLIGHTLY FURTHER NORTH. IMPRESSIVE CONVECTION ENTERING THE NE CORNER OF CWA BEING DRIVEN BY A VORT MAX WHICH IS ALSO BEING HANDLED VERY WELL BY THE 00Z AVN RUN. WILL KEEP SIMILAR ZONE BREAKOUT TO ACCOUNT FOR TIMING OF FROPA AND CHC FOR CONVECTION. WITH DECENT LAYER RH AND LI'S IN THE -2 TO -4 RANGE...WILL GO WITH SCT RW/TRW UNTIL FROPA...IE. EARLY ACROSS THE NORTHERN HALF OF THE CWA AND THROUGH MIDDAY ELSEWHERE. STORMS MAY LINGER INTO THE EARLY AFTERNOON ACROSS THE EXTREME SOUTHERN SECTIONS...BUT BY THEN MODELS DECREASE LAYER MOISTURE SO WILL NOT TRY TO GET TOO FANCY. WILL MAKE A FEW TWEAKS HERE AND THERE...BUT NO MAJOR CHANGES. WITH N>O NEW EXTENDED DATA YET...WILL MAKE NO CHANGES THERE. .PAH...NONE. PACKETT
In the hours before
Special weather statement, Jul 5, 5:46 AM CDT, 5 hours 59 minutes before
ILZ082-083-INZ085-KYZ014-051145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 546 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS MOVING ACROSS THE WABASH VALLEY... AT 543 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...MAINLY ALONG AND JUST SOUTH OF INTERSTATE 64. THE STRONGEST STORM WAS ABOUT 10 MILES SOUTH OF CARMI ILLINOIS. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG STORM NEAR CARMI WILL BE NEAR MOUNT VERNON INDIANA BY 6 AM CDT. THE MAIN THREAT WITH THIS STORM WILL BE STRONG WINDS UP TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM. PERSONS IN THIS REGION SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS.
Local storm report, Jul 5, 8:38 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
838 AM CDT THU JUL 05 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
{0815 AM GREENVILLE KY WIND DAMAGE
07/05/01 MUHLENBERG TREES DOWN JUST WEST OF
GREENVILLE.Local storm report, Jul 5, 8:56 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
856 AM CDT THU JUL 05 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 AM 4N PATTERSON MO 0.75 INCH HAIL
07/05/01 WAYNE REPORTED BY TRAINED
SPOTTERS
DLLSpecial weather statement, Jul 5, 10:30 AM CDT, 1 hour 15 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1030 AM CDT THU JUL 5 2001 THIS OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WEST KENTUCKY AND SOUTHWEST INDIANA...VALID UNTIL 600 AM FRIDAY. A FRONTAL BOUNDARY IS FORECAST TO MOVE SLOWLY SOUTH ACROSS THE REGION THIS AFTERNOON. ITS CURRENT POSITION WAS FROM CENTRAL MISSOURI...TO JUST SOUTH OF ST. LOUIS TO NEAR TERRE HAUTE INDIANA. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE INTO THE AFTERNOON. THE GREATEST INSTABILITY IS FORECAST TO BE FROM SOUTHEAST MISSOURI TO WESTERN KENTUCKY. IT IS IN THIS AREA WHERE THE BEST CHANCE FOR SCATTERED THUNDERSTORM REDEVELOPMENT EXISTS. ISOLATED STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT THIS AFTERNOON INTO THE LATE DAY HOURS. THE GREATEST THREAT FROM ANY OF THE STORMS SHOULD BE HAIL...GUSTY WIND AND BRIEF HEAVY R=AINFALL. STORM MOTION IS FORECAST TO BE SOUTHEAST ABOUT 25 MPH. SPOTTERS SHOULD BE ON STAND BY. THERE IS STILL SOME UNCERTAINTY AS TO WHETHER ACTIVATION WILL BE REQUIRED. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:28 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 32 min |
| Jul 5, 6:18 AM CDT | Severe Thunderstorm Warning | PAH | Ripley | 27 min |
| Jul 5, 12:58 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.